MAUDE Adverse Event Report: ZOLL CIRCULATION, INC. ICY® INTRAVASCULAR HEAT EXCHANGE CATHETER KIT EU APPLAUSE CUSTOM; INTRAVASCULAR CORE TEMPERATURE REGULATION SYSTEM CATHETER

ZOLL CIRCULATION, INC. ICY® INTRAVASCULAR HEAT EXCHANGE CATHETER KIT EU APPLAUSE CUSTOM; INTRAVASCULAR CORE TEMPERATURE REGULATION SYSTEM CATHETER
Model Number IC-3893AE
Medical Device Problem Codes Fluid/Blood Leak (1250); Material Integrity Problem (2978)
Health Effect - Clinical Code Swelling/ Edema (4577)
Date of Event 06/29/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The reported complaint of the catheter leak was not confirmed during visual and functional testing of the returned icy catheter (lot # 210055).No issues or discrepancies were found.No leak or malfunction was observed during testing, and the catheter functioned as intended.During the functional pressure leak test, all infusion ports and lumens were flushed without resistance and functioned as intended.During the functional pressure leak test, the catheter was connected to a pressurized inflation device, and the balloons were fully inflated when pressurized up to 100 psi.No leaks or issues were found.The balloon did not leak during testing.No leak was found on the catheter shaft, manifold, or in any luer connections.In addition, the returned catheter was connected to a known-good suk and ran on a peristaltic pump for 10 minutes at a high-speed rate.No leak was observed, and the catheter functioned as intended.During further functional testing, the returned catheter was connected to a known-good suk and ran on the thermogard console system, running in the max warming mode with a target temperature at 37°c for 60 minutes and running in the max cooling mode with a target temperature at 35°c for 60 minutes.No leak was observed on the catheter.The balloons were properly warmed during the warming mode and cooled during the cooling mode.The red pinwheel of the suk was spinning as normal.No problem was found, and the catheter functioned as intended.
 
Event or Problem Description
During ivtm therapy, approximately 50 hours into hypothermia management, a saline leak was observed at the vascular access (puncture) site of the icy catheter (lot # 210055).Upon evaluation, the attending physician identified that the catheter had become dislodged, having migrated outward from its original placement.According to the reporter, the patient was not moved or transported before the reported issue, and the catheter was sutured and secured with catheter wings.The saline leak, estimated to be at a rate of approximately one drop every two seconds, was determined to be originating from the insertion site.There was no suspected saline infusion into the patient's bloodstream.After discontinuing the infusion via the proximal infusion port, the leakage stopped immediately.Notably, the patient's right leg (catheter insertion) was swollen when compared with the left leg, and the catheter insertion site was slightly red and swollen.After inspection, the physician decided to remove the existing catheter and place the new one in the left femoral vein.After replacing the catheter, the swelling gradually subsided.There was no impact to the patient.
 
Additional Manufacturer Narrative
Zoll has not received the icy catheter for investigation.A follow-up report will be submitted when the product is returned and the investigation has been completed.The event was assessed as not serious because it does not meet the criteria for seriousness.Based on available information, the event of "swelling at the insertion site" was causally related to the zoll catheter due to relevant timing and location and no other obvious cause for such event.Swelling subcutaneous tissue around a catheter is an anticipated event and could potentially occur with usage of any catheter.The event of "swelling at the insertion site" was causally related to the device and procedure.

Brand Name
ICY® INTRAVASCULAR HEAT EXCHANGE CATHETER KIT EU APPLAUSE CUSTOM
Common Device Name
INTRAVASCULAR CORE TEMPERATURE REGULATION SYSTEM CATHETER
Manufacturer (Section D)
ZOLL CIRCULATION, INC.
2000 ringwood ave.
san jose CA 95131
Manufacturer (Section G)
ZOLL CIRCULATION, INC.
2000 ringwood ave.
san jose CA 95131
Manufacturer Contact
kimthoa sackrison
2000 ringwood ave.
san jose, CA 95131
4084192347
MDR Report Key22822203
Report Number3010617000-2025-00550
Device Sequence Number9275228
Product Code NCX
UDI-Device Identifier00849111075251
UDI-Public00849111075251
Combination Product (Y/N)N
Initial Reporter CountryTW
PMA/510(K) Number
K101987
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/19/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberIC-3893AE
Device Catalogue Number8700-0782-40
Device Lot Number210055
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/22/2025
Supplement Date Received by Manufacturer08/25/2025
Initial Report FDA Received Date08/15/2025
Supplement Report FDA Received Date09/19/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/31/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown